Clonic movements - side effect of Plaquenil? **UPDATED**

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 10/22/2008 8:54 PM (GMT -7)   
I had an ophthamalogy appointment today. She observed that I am having clonic movements in my head, arms and legs. I have not hoticed them though I am "jumpy." When I related her findings to family members, they said that they have seen my head jerk but did not want to "upset" me by mentioning it to me.
 
The ophthamologist thinks that the clonic movements are from the Plaquenil. Has anyone had this side effect from the medication? My doctors - military and civilian - really don't/can't communicate with one another. The ophthamologist was concerned enough that she had me hand deliver a note the to rheumy's office today. I called the PCP at home tonight because the rheumy is out of town for the week.
 
I am just really freaked because now that I am aware of this it really fits into a pattern of other odd behaviors that have been occuring. Also, sorry about the typos - my eyes are still semi-dialated and I never learned to type. :-}
 
Your thoughts are much appreciated!


Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, lupus, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, degenerative disc disease, and a host of other medical problems.
 

Post Edited (Ides) : 10/24/2008 9:53:51 PM (GMT-6)


Lynnwood
Forum Moderator


Date Joined May 2005
Total Posts : 7019
   Posted 10/22/2008 9:13 PM (GMT -7)   
There are certainly a lot of us on here that take Plaquenil -- I've never heard of this kind of side effect but maybe someone else has.

I hope you find a solution soon, it sounds like a troubling condition.
Cheers,

Lynnwood, Co-Moderator: Lupus Forum
SLE(’00), Sjogren's Syndrome, Raynaud's Syndrome, SAD, Depression, Herpes Simplex 1
Piroxicam, Plaquenil, Prednisone(was 15mg, now 8mg), Cellcept, Xanax, Trazodone, Boniva(3mth shot), Wellbrutrin SR, Valtrex
Links: DIAGNOSING LUPUS (4 of 11), LUPUS INFORMATION, LUPUS RESOURCES, Donate to HealingWell, Drug Interactions


ivy6
Elite Member


Date Joined Sep 2005
Total Posts : 10404
   Posted 10/22/2008 10:30 PM (GMT -7)   
(((Ides)))
Co-Moderator Crohn's Forum.


Leigh1978
Regular Member


Date Joined Sep 2008
Total Posts : 35
   Posted 10/23/2008 4:24 AM (GMT -7)   
I've never had that side effect, but I just posted something about plaquenil a few days ago. I'm pretty sure I've had some strange side effects (numbness, muscle burning/weakness) that started about 2 weeks after I started taking it. I wouldn't doubt that what you are experiencing is from that drug.

Butterflake
Forum Moderator


Date Joined Jun 2006
Total Posts : 1547
   Posted 10/23/2008 5:29 AM (GMT -7)   
Hi Ides and Leigh. My first symptoms of lupus were,extreme weakness, clonic movements (tics), tremmors, loss of sensation (numbness), loss of balance, and restless legs. At that time I was diagnosed with a somatiform disorder (all in my head). I was not on any medication. Since then I've been diagnosed with lupus and fibromyalgia and I've had MRIs, EMGs, EEGs, a neuropsych exam and CTs of my brain and various parts of my body. The EEG showed some slowing of my thought process, but everything else is "normal." In January 2008 I developed stuttering and garbled words. Rheumy placed me on Cellcept and it's a big help. I still have all the neuro problems except restless legs. I've come to accept it as part of my lupus (proof that it effects everyone differently!) I walk with a cane or walker because I fall. Since being placed on all these meds, the symptoms occur much less often. I'm having tremmors today, tomorrow I may have no problems or I may have clonic movements. Comes and goes. I know it's hard, but try not to worry! Eventually docs will probably order all the neuro tests for you both.  We are all here for you and we certainly understand when you need to vent. Love,  Butterflake  

Dx: SLE ('05), depression, diabetes, fibromyalgia, gerd, sleep apnea, hypertension, IBS Tx: CellCept, plaquenil, prednisone, lisinopril, actos, lipitor, nexeum, prozac, seroquel, celebrex, actonel
prn: arthritis tylenol, neurontin, promethazine, ambien, flexeril, multi vit, C, flaxseed oil, acupuncture
Donna
 


MMMNAVY
Veteran Member


Date Joined Jul 2006
Total Posts : 6927
   Posted 10/23/2008 6:34 AM (GMT -7)   
((((((((((((((((Ides)))))))))))))))
Forum Co-moderator - Crohn's Disease
...I will find a way, or make one. -Philip Sidney 1554-1586
Make sure your suffering has meaning...
All suggestions/options/opinions are caveated with please consult with your local health care provider...


Leigh1978
Regular Member


Date Joined Sep 2008
Total Posts : 35
   Posted 10/23/2008 7:20 AM (GMT -7)   
Butterflake-

Just curious, but where did you experience your loss of sensation? I sometimes feel it on the left side of my face after I'm in the sun or fluorescent lighting

Butterflake
Forum Moderator


Date Joined Jun 2006
Total Posts : 1547
   Posted 10/23/2008 9:21 AM (GMT -7)   

Hi Leigh. I get patches of numbness all over my body at any given time. Face, scalp, and hands- very often. Sometimes legs, abdomen. Oddly my tongue. There are times when I have full sensation- just like a normal person!((Hugs)) Love, Butterflake


Dx: SLE ('05), depression, diabetes, fibromyalgia, gerd, sleep apnea, hypertension, IBS Tx: CellCept, plaquenil, prednisone, lisinopril, actos, lipitor, nexeum, prozac, seroquel, celebrex, actonel
prn: arthritis tylenol, neurontin, promethazine, ambien, flexeril, multi vit, C, flaxseed oil, acupuncture
Donna
 


Leigh1978
Regular Member


Date Joined Sep 2008
Total Posts : 35
   Posted 10/23/2008 11:02 AM (GMT -7)   
Butterflake-

Is the numbness apart of lupus or fibro? I don't have fibro, but I dx with lupus and sjogrens 2 months ago.
Any chance the numbness could be med related?

Butterflake
Forum Moderator


Date Joined Jun 2006
Total Posts : 1547
   Posted 10/23/2008 1:37 PM (GMT -7)   
Hi Leigh. I don't think plaquenil has neurological side effects, but ya never know. All my neurological symptoms started long before I started any meds or was diagnosed. During flares my lab values for lupus such as complement, sed rate or ANA are abnormal. Anyway, it's lupus. I hope you feel better soon! Love, Butterflake 

Dx: SLE ('05), depression, diabetes, fibromyalgia, gerd, sleep apnea, hypertension, IBS Tx: CellCept, plaquenil, prednisone, lisinopril, actos, lipitor, nexeum, prozac, seroquel, celebrex, actonel
prn: arthritis tylenol, neurontin, promethazine, ambien, flexeril, multi vit, C, flaxseed oil, acupuncture
Donna
 


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/23/2008 3:51 PM (GMT -7)   

((((((((((((((((Ides))))))))))))))))

Prayers for you,

Kitt


Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 10/24/2008 8:53 PM (GMT -7)   
Thanks to all of you for the much appreciated support.

Donna/butterflake - Thank you for recounting your symptoms that led to your diagnosis. While it was unsettling to think that this might be related to the disease and not a simple fix like deleting a med, it did calm me to read your recap. I'd rather this be lupus related than some additional disease or unknown entity. So I will use that knowledge to calm my nerves while I await the upcoming dr visits. Again, my profound thanks.

So my many doctors [minus my rheumy] have conferred and I see a ophthaneurologist. She is also board certified neurologist. My current neuro has the personality of a rock. When I saw him 3.5 weeks ago he never examined one inch of me and said there was no need to return because I would just get worse and there was nothing he could do. He was refering to my leg/foot neuropathy. He should have noticed my tics/jerks because every one else has. So he is now out of the picture according to my PCP. Strings were pulled and my docs have gotten me in to see this very specialized specialist. Now I just have to wait. I am not a very patient patient. I forgot to add that the doctors that conferred are pretty sure this is NOT something caused by the Plaquenil.

Thanks to all for letting me vent and holding my hand.....


Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, lupus, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, degenerative disc disease, and a host of other medical problems.
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 1:53 PM (GMT -7)
There are a total of 2,733,107 posts in 301,083 threads.
View Active Threads


Who's Online
This forum has 151235 registered members. Please welcome our newest member, johndoss.
389 Guest(s), 11 Registered Member(s) are currently online.  Details
BnotAfraid, jliggett69, Gemlin, waterbee, jared16, johndoss, Mexlyme, Meshawmama, Old Editor, Tall Allen, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer